PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What are side effects of taking whey protein?

ANSWER

Most people tolerate whey protein well. High doses can cause nausea, increased bowel movements, thirst, cramps, bloating, and headache. Also, whey protein could interact with antibiotics and certain medicines such as alendronate (Fosamax)for osteoporosis or levodopa for Parkinson's disease. And people with milk allergy or sensitivity should not use whey protein. It could cause an allergic reaction. If you have kidney disease, check with a doctor before using any type of protein powder.It is always a good idea to discuss any supplement with your doctor to find out if it's safe for you to try.

From: Whey Protein WebMD Medical Reference

SOURCES:

Natural Medicines Comprehensive Database.

Natural Standard.

Paul, G. , August 2009. Journal of the American College of Nutrition

Alexander, D. , April 2010. Nutrition Reviews

Reviewed by Carmen Patrick Mohan on June 12, 2017

SOURCES:

Natural Medicines Comprehensive Database.

Natural Standard.

Paul, G. , August 2009. Journal of the American College of Nutrition

Alexander, D. , April 2010. Nutrition Reviews

Reviewed by Carmen Patrick Mohan on June 12, 2017

NEXT QUESTION:

How does whey protein interact with other medicines or supplements?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.